Alert archive / Nebraska / Wind Advisories in 2014

Wind Advisory 11, NWS Hastings, NE

March 25, 201421 counties in Nebraska; 6 counties in Kansas

NWS Hastings, NE issued this wind advisory at Mar 25, 2014, 3:21 PM CDT for 21 counties in Nebraska; 6 counties in Kansas. It took effect at Mar 26, 2014, 10:00 AM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Mar 25, 2014, 3:21 PM CDT (20:21 UTC)
In effect from
Mar 26, 2014, 10:00 AM CDT
Expired
Mar 26, 2014, 7:56 PM CDT
In force
10 hr
Issued by
NWS Hastings, NE
All 27 counties

Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Polk County, NE, Thayer County, NE, Webster County, NE, York County, NE

The radar

The Grand Island radar (KUEX), 17 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.4 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2014-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2014-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1537 m above ground
0-6 km bulk shear
87 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
235 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

459 
WWUS73 KGID 252021
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
321 PM CDT TUE MAR 25 2014

...A WINDY WEDNESDAY...

.SOUTH WINDS WILL INCREASE WEDNESDAY MORNING AND REMAIN STRONG
ALL DAY BEFORE SUBSIDING DURING THE EVENING. WIND SPEEDS WILL
AVERAGE 25 TO 35 MPH AND GUST TO 45 MPH. 

KSZ006-007-017>019-NEZ049-063-064-075>077-085>087-260500-
/O.NEW.KGID.WI.Y.0011.140326T1500Z-140327T0100Z/
SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-POLK-HAMILTON-YORK-ADAMS-CLAY-
FILLMORE-WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...SMITH CENTER...KENSINGTON...MANKATO...
JEWELL...BURR OAK...PLAINVILLE...STOCKTON...OSBORNE...DOWNS...
BELOIT...STROMSBURG...OSCEOLA...SHELBY...POLK...AURORA...YORK...
HASTINGS...SUTTON...HARVARD...CLAY CENTER...EDGAR...FAIRFIELD...
GENEVA...EXETER...FAIRMONT...RED CLOUD...BLUE HILL...BLADEN...
SUPERIOR...NELSON...HEBRON...DESHLER
321 PM CDT TUE MAR 25 2014

...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 8 PM CDT WEDNESDAY. 

* TIMING...WIND SPEEDS WILL INCREASE WEDNESDAY MORNING AND REMAIN
  STRONG THROUGH THE DAY BEFORE SUBSIDING DURING THE EVENING.

* WINDS...SOUTH AT 25 TO 35 MPH WITH GUSTS OF 45 MPH.

* IMPACTS...OUTDOOR OBJECTS SHOULD BE SECURED SO THAT THEY ARE NOT
  BLOWN ABOUT BY THE STRONG WINDS. DRIVING MAY BE DIFFICULT AT
  TIMES DUE TO THE STRONG WINDS AND SUDDEN WIND GUSTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

FAY
6 follow-up statements
896 
WWUS73 KGID 260221
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
921 PM CDT TUE MAR 25 2014

...A WINDY WEDNESDAY...

.SOUTH WINDS WILL INCREASE WEDNESDAY MORNING AND REMAIN STRONG
ALL DAY BEFORE SUBSIDING DURING THE EVENING. WIND SPEEDS WILL
AVERAGE 25 TO 35 MPH AND GUST TO 50 MPH.

KSZ006-007-017>019-NEZ049-063-064-075>077-085>087-261030-
/O.CON.KGID.WI.Y.0011.140326T1500Z-140327T0100Z/
SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-POLK-HAMILTON-YORK-ADAMS-CLAY-
FILLMORE-WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...SMITH CENTER...KENSINGTON...MANKATO...
JEWELL...BURR OAK...PLAINVILLE...STOCKTON...OSBORNE...DOWNS...
BELOIT...STROMSBURG...OSCEOLA...SHELBY...POLK...AURORA...YORK...
HASTINGS...SUTTON...HARVARD...CLAY CENTER...EDGAR...FAIRFIELD...
GENEVA...EXETER...FAIRMONT...RED CLOUD...BLUE HILL...BLADEN...
SUPERIOR...NELSON...HEBRON...DESHLER
921 PM CDT TUE MAR 25 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM CDT
WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM CDT
WEDNESDAY. 

* TIMING...WIND SPEEDS WILL INCREASE WEDNESDAY MORNING AND 
  REMAIN STRONG THROUGH THE DAY BEFORE SUBSIDING DURING THE 
  EVENING. 

* WINDS...SOUTH AT 25 TO 35 MPH WITH GUSTS OF 50 MPH.

* IMPACTS...OUTDOOR OBJECTS SHOULD BE SECURED SO THAT THEY ARE 
  NOT BLOWN ABOUT BY THE STRONG WINDS. DRIVING MAY BE DIFFICULT 
  AT TIMES DUE TO THE STRONG WINDS AND SUDDEN WIND GUSTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SALTZMAN
265 
WWUS73 KGID 260221 CCA
NPWGID

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE HASTINGS NE
921 PM CDT TUE MAR 25 2014

...A WINDY WEDNESDAY...

.SOUTH WINDS WILL INCREASE WEDNESDAY MORNING AND REMAIN STRONG
ALL DAY BEFORE SUBSIDING DURING THE EVENING. WIND SPEEDS WILL
AVERAGE 25 TO 35 MPH AND GUST TO 50 MPH.

KSZ006-007-017>019-NEZ049-063-064-075>077-085>087-261030-
/O.COR.KGID.WI.Y.0011.140326T1500Z-140327T0100Z/
SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-POLK-HAMILTON-YORK-ADAMS-CLAY-
FILLMORE-WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...SMITH CENTER...KENSINGTON...MANKATO...
JEWELL...BURR OAK...PLAINVILLE...STOCKTON...OSBORNE...DOWNS...
BELOIT...STROMSBURG...OSCEOLA...SHELBY...POLK...AURORA...YORK...
HASTINGS...SUTTON...HARVARD...CLAY CENTER...EDGAR...FAIRFIELD...
GENEVA...EXETER...FAIRMONT...RED CLOUD...BLUE HILL...BLADEN...
SUPERIOR...NELSON...HEBRON...DESHLER
921 PM CDT TUE MAR 25 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM CDT
WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM CDT
WEDNESDAY. 

* TIMING...WIND SPEEDS WILL INCREASE WEDNESDAY MORNING AND 
  REMAIN STRONG THROUGH THE DAY BEFORE SUBSIDING DURING THE 
  EVENING. 

* WINDS...SOUTH AT 25 TO 35 MPH WITH GUSTS OF 50 MPH.

* IMPACTS...OUTDOOR OBJECTS SHOULD BE SECURED SO THAT THEY ARE 
  NOT BLOWN ABOUT BY THE STRONG WINDS. DRIVING MAY BE DIFFICULT 
  AT TIMES DUE TO THE STRONG WINDS AND SUDDEN WIND GUSTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

SALTZMAN/HALBLAUB
817 
WWUS73 KGID 260901
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
401 AM CDT WED MAR 26 2014

...STRONG SOUTH WINDS WILL GUST UP TO 50 MPH TODAY...

KSZ005-NEZ041-047-048-061-062-073-074-083-084-261745-
/O.EXA.KGID.WI.Y.0011.140326T1500Z-140327T0100Z/
PHILLIPS-NANCE-HOWARD-MERRICK-BUFFALO-HALL-PHELPS-KEARNEY-HARLAN-
FRANKLIN-
INCLUDING THE CITIES OF...PHILLIPSBURG...FULLERTON...GENOA...
ST. PAUL...CENTRAL CITY...KEARNEY...GRAND ISLAND...HOLDREGE...
MINDEN...ALMA...ORLEANS...FRANKLIN...CAMPBELL...HILDRETH
401 AM CDT WED MAR 26 2014

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT
THIS EVENING. 

* HAZARD...WINDY CONDITIONS.

* WINDS...SOUTH AT 25 TO 35 MPH WITH GUSTS OF 50 MPH.

* TIMING...WINDS WILL REACH THESE SPEEDS BY LATE MORNING AND PEAK
  IN THE AFTERNOON. WINDS WILL SUBSIDE THIS EVENING.

* IMPACTS...OUTDOOR OBJECTS SHOULD BE SECURED SO THAT THEY ARE NOT
  BLOWN ABOUT BY THE STRONG WINDS. DRIVING MAY BE DIFFICULT AT
  TIMES DUE TO THE STRONG WINDS AND SUDDEN WIND GUSTS...
  ESPECIALLY ON EAST WEST ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ006-007-017>019-NEZ049-063-064-075>077-085>087-261745-
/O.CON.KGID.WI.Y.0011.140326T1500Z-140327T0100Z/
SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-POLK-HAMILTON-YORK-ADAMS-CLAY-
FILLMORE-WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...SMITH CENTER...KENSINGTON...MANKATO...
JEWELL...BURR OAK...PLAINVILLE...STOCKTON...OSBORNE...DOWNS...
BELOIT...STROMSBURG...OSCEOLA...SHELBY...POLK...AURORA...YORK...
HASTINGS...SUTTON...HARVARD...CLAY CENTER...EDGAR...FAIRFIELD...
GENEVA...EXETER...FAIRMONT...RED CLOUD...BLUE HILL...BLADEN...
SUPERIOR...NELSON...HEBRON...DESHLER
401 AM CDT WED MAR 26 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
8 PM CDT THIS EVENING...

* HAZARD...WINDY CONDITIONS.

* WINDS...SOUTH AT 25 TO 35 MPH WITH GUSTS OF 50 MPH.

* TIMING...WINDS WILL REACH THESE SPEEDS BY LATE MORNING AND PEAK
  IN THE AFTERNOON. WINDS WILL SUBSIDE THIS EVENING.

* IMPACTS...OUTDOOR OBJECTS SHOULD BE SECURED SO THAT THEY ARE NOT
  BLOWN ABOUT BY THE STRONG WINDS. DRIVING MAY BE DIFFICULT AT
  TIMES DUE TO THE STRONG WINDS AND SUDDEN WIND GUSTS...
  ESPECIALLY ON EAST WEST ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

HALBLAUB
183 
WWUS73 KGID 261711
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
1211 PM CDT WED MAR 26 2014

...STRONG SOUTH WINDS WILL GUST AT 45 TO 50 MPH TODAY...

KSZ005>007-017>019-NEZ041-047>049-061>064-073>077-083>087-270100-
/O.CON.KGID.WI.Y.0011.000000T0000Z-140327T0100Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-NANCE-HOWARD-MERRICK-
POLK-BUFFALO-HALL-HAMILTON-YORK-PHELPS-KEARNEY-ADAMS-CLAY-
FILLMORE-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...
KENSINGTON...MANKATO...JEWELL...BURR OAK...PLAINVILLE...
STOCKTON...OSBORNE...DOWNS...BELOIT...FULLERTON...GENOA...
ST. PAUL...CENTRAL CITY...STROMSBURG...OSCEOLA...SHELBY...POLK...
KEARNEY...GRAND ISLAND...AURORA...YORK...HOLDREGE...MINDEN...
HASTINGS...SUTTON...HARVARD...CLAY CENTER...EDGAR...FAIRFIELD...
GENEVA...EXETER...FAIRMONT...ALMA...ORLEANS...FRANKLIN...
CAMPBELL...HILDRETH...RED CLOUD...BLUE HILL...BLADEN...SUPERIOR...
NELSON...HEBRON...DESHLER
1211 PM CDT WED MAR 26 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

* WINDS...SOUTH AT 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH.

* TIMING...WINDS WILL CONTINUE TO PEAK THIS AFTERNOON. WINDS WILL
  SUBSIDE THIS EVENING.

* IMPACTS...OUTDOOR OBJECTS SHOULD BE SECURED SO THAT THEY ARE 
  NOT BLOWN ABOUT BY THE STRONG WINDS. DRIVING MAY BE DIFFICULT 
  AT TIMES DUE TO THE STRONG WINDS AND SUDDEN WIND GUSTS... 
  ESPECIALLY ON EAST WEST ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

HEINLEIN
877 
WWUS73 KGID 262042
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
342 PM CDT WED MAR 26 2014

...STRONG SOUTH WINDS WILL GUST AT 45 TO 50 MPH TODAY...

NEZ060-072-082-270100-
/O.EXA.KGID.WI.Y.0011.000000T0000Z-140327T0100Z/
DAWSON-GOSPER-FURNAS-
INCLUDING THE CITIES OF...LEXINGTON...COZAD...GOTHENBURG...
ELWOOD...CAMBRIDGE...ARAPAHOE...OXFORD...BEAVER CITY
342 PM CDT WED MAR 26 2014

...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

* WINDS...SOUTH AT 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH.

* TIMING...WINDS WILL CONTINUE TO PEAK THIS AFTERNOON. WINDS 
  WILL SUBSIDE THIS EVENING. 

* IMPACTS...OUTDOOR OBJECTS SHOULD BE SECURED SO THAT THEY ARE 
  NOT BLOWN ABOUT BY THE STRONG WINDS. DRIVING MAY BE DIFFICULT 
  AT TIMES DUE TO THE STRONG WINDS AND SUDDEN WIND GUSTS... 
  ESPECIALLY ON EAST WEST ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ005>007-017>019-NEZ041-047>049-061>064-073>077-083>087-270100-
/O.CON.KGID.WI.Y.0011.000000T0000Z-140327T0100Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-NANCE-HOWARD-MERRICK-
POLK-BUFFALO-HALL-HAMILTON-YORK-PHELPS-KEARNEY-ADAMS-CLAY-
FILLMORE-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...
KENSINGTON...MANKATO...JEWELL...BURR OAK...PLAINVILLE...
STOCKTON...OSBORNE...DOWNS...BELOIT...FULLERTON...GENOA...
ST. PAUL...CENTRAL CITY...STROMSBURG...OSCEOLA...SHELBY...POLK...
KEARNEY...GRAND ISLAND...AURORA...YORK...HOLDREGE...MINDEN...
HASTINGS...SUTTON...HARVARD...CLAY CENTER...EDGAR...FAIRFIELD...
GENEVA...EXETER...FAIRMONT...ALMA...ORLEANS...FRANKLIN...
CAMPBELL...HILDRETH...RED CLOUD...BLUE HILL...BLADEN...SUPERIOR...
NELSON...HEBRON...DESHLER
342 PM CDT WED MAR 26 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

* WINDS...SOUTH AT 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH.

* TIMING...WINDS WILL CONTINUE TO PEAK THIS AFTERNOON. WINDS 
  WILL SUBSIDE THIS EVENING. 

* IMPACTS...OUTDOOR OBJECTS SHOULD BE SECURED SO THAT THEY ARE 
  NOT BLOWN ABOUT BY THE STRONG WINDS. DRIVING MAY BE DIFFICULT 
  AT TIMES DUE TO THE STRONG WINDS AND SUDDEN WIND GUSTS... 
  ESPECIALLY ON EAST WEST ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

HEINLEIN
549 
WWUS73 KGID 270056
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
756 PM CDT WED MAR 26 2014

KSZ005>007-017>019-NEZ041-047>049-060>064-072>077-082>087-270200-
/O.CAN.KGID.WI.Y.0011.000000T0000Z-140327T0100Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-NANCE-HOWARD-MERRICK-
POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-
ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-
THAYER-
756 PM CDT WED MAR 26 2014

...WIND ADVISORY IS CANCELLED...

THE WIND ACROSS THE AREA IS DECREASING IN INTENSITY...A TREND
WHICH IS EXPECTED TO CONTINUE THROUGH THE REST OF TONIGHT. AS A
RESULT...THE WIND ADVISORY IS NO LONGER IN EFFECT FOR THE AREA.

$$

BRYANT

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Mar 25, 12:07 PM CDT, 3 hours 14 minutes earlier.

Area forecast discussion, Mar 25, 12:07 PM CDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
1207 PM CDT TUE MAR 25 2014

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 403 AM CDT TUE MAR 25 2014

...TODAY WILL BE THE COOLEST DAY THRU MON THE 31ST AS WE END THE
MONTH ON A GENERAL TREND OF WARMER THAN NORMAL TEMPS WITH 1 OR 2
DAYS OF MUCH WARMER THAN NORMAL...

ALOFT: THE LONGWAVE FLOW WILL DEAMPLIFY OVER THE NEXT 24 HRS AS
TROF OVER THE E PAC GETS FORCED ONSHORE. NW FLOW TODAY WILL BEGIN
THE TRANSITION TONIGHT AS THE WRN USA RIDGE ADVANCES OVER THE
PLAINS.

SURFACE: STRONG HIGH PRES WAS SLIPPING SE AND WAS OVER THE
DAKOTAS THIS MORNING. THIS HIGH WILL SHIFT E INTO THE MS VALLEY
TODAY...WITH S FLOW DEVELOPING LATE. THE PRES GRADIENT WILL
INCREASE TONIGHT AS LOW PRES FORMS OVER MT AND LEE-SIDE TROFFING
DEVELOPS.

THRU SUNRISE: A BAND OF THICK MULTI-LAYERED CLOUDS WILL CONTINUE
SINKING S ACROSS THE FCST AREA. CLEARING WILL TAKE PLACE OVER
MOST OF S-CNTRL NEB WHILE SKIES BECOME COMPLETELY OVERCAST OVER
N-CNTRL KS. CLOUDTOPS ARE COOLING AND REFLECTIVITY IS INCREASING.
ORD DID REPORT 10 MIN OF FLURRIES AROUND MIDNIGHT...AND THE DID
MAINTAIN THIS CHANCE FROM THE PREVIOUS FCST...THOUGH ITS NRN
FRINGE WAS TRIMMED TO COINCIDE WITH CLEARING.

TODAY: ANY LEFTOVER MORNING CLOUDS /PRIMARILY OVER N-CNTRL KS/
WILL RAPIDLY DEPART...LEAVING A SUNNY DAY. MY FCST HIGH TEMPS FOR
YESTERDAY WERE ABOUT 3-4F TOO COOL. 850 MB TEMPS ARE FCST TO END
TODAY WARMER THAN YESTERDAY. SO HIGHS WERE RAISED 3-6F ABOVE THE
PREVIOUS FCST. THIS TRANSLATES TO 2-4F ABOVE WHAT OCCURRED
YESTERDAY.

WINDS WILL DECREASE FROM THE NW AND THEN SHIFT TO S-SW THIS
AFTERNOON AS THE HIGH SLIDES THRU.

TONIGHT: ESSENTIALLY CLEAR. A FEW SHREDS OF CIRRIS MIGHT FLOAT
THRU. SSE WINDS WILL INCREASE AND GUST UP TO 30 MPH AT TIMES.
TOUGH TO GET A READ ON TEMPS. NAM MOS SUGGESTS AREAS E OF HWY 183
MAY SEE LOW TEMPS DURING THE EVENING WHILE WINDS ARE
LIGHTEST...THEN RISE MODESTLY AS WINDS PICK UP. TEMPS ARE LARGELY
CONTINUITY WITH THE PREVIOUS FCST...BUT COULD BE 3-5F TOO COOL.

OVERALL FCST CONFIDENCE IN THE SHORT-TERM IS ABOVE AVERAGE.

.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 417 AM CDT TUE MAR 25 2014

WEDNESDAY WILL BE A WARM BUT WINDY DAY OUT AHEAD OF OUR NEXT
STORM SYSTEM. THIS STORM SYSTEM SHOULD BRING PRECIPITATION TO THE
FORECAST AREA WEDNESDAY NIGHT INTO THURSDAY. IN ADDITION...THE
STORM SYSTEM WILL PUSH A STRONG COLD FRONT ACROSS THE FORECAST
AREA ON THURSDAY RESULTING IN MUCH COOLER TEMPERATURES ESPECIALLY
ACROSS NORTHERN ZONES. THE COOL BELOW NORMAL TEMPERATURES SHOULD
LINGER INTO FRIDAY...BUT EXPECT A VERY NICE WARM UP OVER THE
WEEKEND WITH HIGHS BACK ABOVE NORMAL BOTH SATURDAY AND SUNDAY WITH
DRY CONDITIONS. UNCERTAINTY IN THE FORECAST ABOUNDS AS WE HEAD
INTO SUNDAY NIGHT AND BEYOND.

WEDNESDAY...EXPECT STRONG RETURN SOUTHERLY/SOUTHWESTERLY FLOW AS
THE PRESSURE GRADIENT TIGHTENS IN RESPONSE TO A DEEPENING AREA OF
LOW PRESSURE OVER THE HIGH PLAINS. THE WIND COULD BE STRONG ENOUGH
TO WARRANT A WIND ADVISORY FOR SOME OF OUR KANSAS COUNTIES AND OUR
SOUTHEASTERN NEBRASKA ZONES.

WEDNESDAY NIGHT THROUGH THURSDAY...THIS CONTINUES TO LOOK LIKE AN
ACTIVE PERIOD AND OUR BEST CHANCE AT PRECIPITATION. THE SFC LOW
SHOULD TRACK INTO OUR FORECAST AREA WEDNESDAY NIGHT. LOW LEVEL
MOISTURE AND A LOW LEVEL JET WILL INCREASE THROUGH THE NIGHT AHEAD
OF THE APPROACHING LOW. RAIN SHOWERS WILL BE POSSIBLE AND ENOUGH
FORECAST MODELS ARE NOW INDICATING AT LEAST SOME ELEVATED
INSTABILITY TO WARRANT THE INCLUSION OF THUNDER IN THE FORECAST ON
WEDNESDAY NIGHT. IT APPEARS THAT THE SFC LOW WILL QUICKLY TRACK
EAST OF OUR FORECAST AREA THURSDAY MORNING ALLOWING FOR COLD AIR
ADVECTION THOUGH MUCH OF THE DAY. WILL KEEP THUNDER OUT OF THE
FORECAST ON THURSDAY GIVEN THE EXPECTED QUICK MOVEMENT OF THE
FRONT OUT OF OUR REGION. HOWEVER...IF THE FRONT SLOWS DOWN...THEN
COULD SEE THE INCLUSION OF THUNDER OVER OUR EASTERN ZONES THURSDAY
MORNING. WILL ALSO HAVE TO WATCH OUT FOR A CHANGE OVER TO SNOW ON
THE BACK SIDE OF THE SYSTEM WITH A SHARP TEMPERATURE DROP BEHIND
THE COLD FRONT. FORECAST MODELS HAVE BEEN FLOPPING AROUND SOME ON
HOW MUCH COLD AIR WILL BE AVAILABLE ON THE COLD SIDE OF THE SYSTEM
AND IT SEEMS MOST AREAS WILL JUST BE A COLD RAIN...BUT WE CAN NOT
RULE OUT SOME WET SNOW FLAKES BEING MIXED IN WITH THE BEST CHANCE
AT SEEING A CHANGE OVER TO SNOW BEING ACROSS OUR NORTH AND
NORTHEASTERN ZONES. WE SHOULD QUICKLY DRY OUT BY THURSDAY NIGHT AS
THE SYSTEM SEEMS TO BE MOVING RATHER QUICKLY

FRIDAY THROUGH SUNDAY...THE UPPER PATTERN WILL BE PROGRESSIVE AND
SOMEWHAT ZONAL. THIS SHOULD BE A GENERALLY DRY PERIOD FOR MOST
AREAS WITH WARMING TEMPERATURES BY THE WEEKEND. FRIDAY WILL STILL
BE COOL AS THE WARM AIR ADVECTION WILL NOT REALLY KICK INTO GEAR
UNTIL THE WEEKEND. SOUTHERLY TO SOUTHWESTERLY FLOW OVER THE
WEEKEND WILL HELP HIGHS SOAR BACK ABOVE NORMAL INTO THE 60S ON
SATURDAY TO PERHAPS OVER 70 IN MOST AREAS ON SUNDAY.

SUNDAY NIGHT INTO MONDAY...THERE IS VERY LITTLE CONFIDENCE IN
THIS PERIOD. THE LATEST 00Z ECMWF IS TRYING TO DEVELOP A STORM
SYSTEM OVER THE CENTRAL PLAINS...BUT THE STRENGTH SEEMS OVERDONE
FOR A FAST MOVING SYSTEM COMING OUT OF THE NORTHWEST. WILL GO WITH
THE ALLBLEND MODEL AND KEEP THIS PERIOD DRY FOR NOW...BUT COULD
SEE SOME PRECIPITATION BEING ADDED IF ECMWF TRENDS PERSIST.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 1203 PM CDT TUE MAR 25 2014

THE MAIN CONCERN FOR THE TAF PERIOD IS INCREASING SOUTHERLY WIND
TONIGHT AND WEDNESDAY. SURFACE HIGH PRESSURE ACROSS THE CENTRAL
PLAINS WILL SHIFT EAST TONIGHT AND LOW PRESSURE WILL DEEPEN ALONG
THE HIGH PLAINS. LIGHT NORTHWEST WINDS WILL SHIFT WEST...SOUTHWEST
AND SOUTHERLY AND INCREASE WEDNESDAY MORNING. JUST ABOVE THE
SURFACE...WIND SPEEDS WILL INCREASE RAPIDLY TONIGHT AND A PERIOD
OF WIND SHEAR IS EXPECTED INTO WEDNESDAY MORNING UNTIL THE
STRONGER WINDS MIX TO THE SURFACE. CLOUD COVER WILL BE NEGLIGIBLE.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.

&&

SHORT TERM...HALBLAUB
LONG TERM...WESELY
AVIATION...FAY
Hazardous weather outlook, Mar 25, 3:13 PM CDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
313 PM CDT TUE MAR 25 2014

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
261200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
313 PM CDT TUE MAR 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A WIND ADVISORY IS IN EFFECT FOR WEDNESDAY FOR LOCATIONS SOUTH OF
A LINE FROM STOCKTON TO SMITH CENTER KANSAS...TO HASTINGS AND
OSCEOLA NEBRASKA. SOUTH WINDS WILL AVERAGE 25 TO 35 MPH AND GUST
TO 45 MPH.

ISOLATED NON SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE
OUTLOOK AREA WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

Nearby

Wind Advisories in Nebraska, 2014Wind Advisories in Kansas, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.